MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR313110
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is being returned to gore for analysis.Results of analysis will be provided in a supplemental medwatch.
 
Event or Problem Description
On (b)(6) 2020, this patient underwent endovascular treatment for a zone one thoracic aortic arch dissection with a frozen elephant trunk and a gore® tag® conformable thoracic stent graft.A tgmr313110/(b)(4) was advanced within the descending thoracic aorta primary deployment of the device to it¿s intermediate diameter (50%) was performed.The physician then proceeded to execute the secondary deployment however when he pulled back the secondary deployment handle there was no secondary deployment line attached and the graft only deployed about 1cm, not fully deploying.The physician tried manipulating the device to get it to fully deploy but it would not.The device was able to be removed from the patient and another device was used to complete the procedure without issue.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H6: code 4315: the gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the following: blue foreign fiber material was identified at the area in which secondary deployment was halted.Based on the case note and evaluation, the foreign material is likely suture material.Due to the location where the suture was incorporated within the secondary sleeve stitching, the deployment of the sleeve was not able to be completed.The findings of the evaluation are consistent with the reported event description that secondary deployment was not able to be completed.There was no identification of a manufacturing deficiency.Events will continue to be monitored by gore.H6: code 213- a review of the manufacturing records for the device(s) verified that the lot(s) met all pre-release specifications.
 
Event or Problem Description
On (b)(6) 2020, this patient underwent endovascular treatment for a zone one thoracic aortic arch dissection which had continued to degenerate and form a false lumen aneurysm.Prior to introduction of the device, the patient required repair of the pulmonary artery using sutures.A tgmr313110/22305459 was advanced within the descending thoracic aorta and primary deployment of the device to it¿s intermediate diameter (50%) was performed.The physician then proceeded to execute the secondary deployment however when he pulled back the secondary deployment handle there was no secondary deployment line attached and the graft only deployed about 1cm; not fully deploying.The physician tried manipulating the device to get it to fully deploy but it would not.The device was able to be removed from the patient and another device was used to complete the procedure without issue.The patient tolerated the procedure.Once the ascending aorta was fully resected, the patient was placed on circulatory arrest and the tgm device was placed in antegrade fashion into the aortic arch ( frozen elephant trunk) and down the descending with a portion of the device being out of the aorta.The device was at close proximity to the repaired pulmonary artery during deployment that subsequently resulted in an inability for the device to open to full diameter.Resistance was felt during the attempt to deploy from intermediate to full diameter.At some point a fiber was cut, but the fsa was unclear what the physician attempted to do or did with the cut fiber.Once it was realized that the further attempts to open the device were unsuccessful, the device was removed with no noticed resistance and returned for analysis.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10371069
Report Number2017233-2020-01086
Device Sequence Number859823
Product Code MIH
UDI-Device Identifier00733132646777
UDI-Public00733132646777
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/25/2023
Device Model NumberTGMR313110
Device Catalogue NumberTGMR313110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer08/05/2020
08/05/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date12/28/2020
02/10/2021
Patient Sequence Number1
Patient Age55 YR